Alert archive / Wisconsin / River Flood Warnings in 2010
River Flood Warning 41, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Aug 13, 2010, 1:05 PM CDT for Monroe County, Vernon County, Wisconsin. It took effect at Aug 13, 2010, 4:00 PM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2010, 1:05 PM CDT (18:05 UTC)
- In effect from
- Aug 13, 2010, 4:00 PM CDT
- Expired
- Aug 13, 2010, 10:03 PM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Monroe County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 38 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Kickapoo River at Ontario (ONTW3).
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05407468, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Aug 13, 9:39 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 13, 9:39 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LA CROSSE WI
939 AM CDT FRI AUG 13 2010
.UPDATE...TODAY AND TONIGHT
THE MESO AND DETERMINISTIC MODELS ARE CONTINUING TO SHOW THAT
SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH
THE AREA THROUGH AT LEAST THIS EVENING. WITH THE WARM CLOUD
LAYER DEPTHS RANGING FROM 4 TO 4.5 KM...PRECIPITABLE WATER VALUES
RANGING FROM 1.75 TO 2.25 INCHES...AND MODERATE TO STRONG MOISTURE
TRANSPORT...THESE SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING HOURLY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR. JUST
ONE INCH AN HOUR IN AN URBAN AREA WILL CAUSE FLASH FLOODING. IN
ADDITION TO THE FLOODING CONCERN...THERE MAY BE SOME ROCK AND MUD
SLIDES IN AREAS WITH STEEP TERRAIN. DUE TO THIS FLASH FLOODING
THREAT...THE FLASH FLOOD WATCH WAS EXPANDED ACROSS THE REMAINDER
OF THE AREA THROUGH LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 348 AM CDT FRI AUG 13 2010/
SHORT TERM...TODAY THROUGH SUNDAY
FORECAST CONCERNS ARE FOR SEVERE THUNDERSTORMS TODAY WITH THE
POTENTIAL FOR HEAVY RAINFALL TODAY INTO TONIGHT. VERY WARM AND MUGGY
CONDITIONS WILL PERSIST ACROSS THE AREA TODAY WITH HEAT INDICES OF
95 TO 100 ACROSS NORTHEAST IOWA AND SOUTHWEST WISCONSIN.
CURRENT WATER VAPOR IMAGERY SHOWS TROUGH MOVING INTO THE DAKOTAS
WITH SHORTWAVE MOVING INTO WESTERN WISCONSIN. RADAR THIS MORNING
SHOWED A COMPLEX OF THUNDERSTORMS MOVING ACROSS EASTERN
MINNESOTA...INTO WESTERN WISCONSIN. VERY HEAVY RAINFALL AND GUSTY
WINDS WERE OCCURRING WITH SOME OF THE STRONGER STORMS. EXPECT STORMS
TO MOVE INTO WESTERN WISCONSIN THIS MORNING. AT THIS TIME...IT
APPEARS THAT THE BULK OF THE HEAVY RAIN WILL MOVE INTO CENTRAL
WISCONSIN THIS MORNING. GIVEN THE HIGH PRECIPITABLE WATER VALUES
ACROSS THE AREA AND RECENT HEAVY RAINS...HAVE DECIDED TO ISSUE A
FLASH FLOOD WATCH FOR CLARK AND TAYLOR COUNTIES AS WELL AS
SOUTHEAST MINNESOTA AND NORTHEAST IOWA TODAY THROUGH THIS EVENING.
CONFIDENCE REGARDING FLASH FLOOD POTENTIAL NOT AS HIGH OVER
SOUTHWEST WISCONSIN...BUT CONDITIONS MAY BECOME MORE FAVORABLE
THIS AFTERNOON AND THIS SITUATION WILL BE WATCHED CLOSELY FOR
POTENTIAL UPDATES.
13.00Z NAM/GFS INDICATING DIFFERING SOLUTIONS ON PLACEMENT OF HEAVY
PRECIPITATION THIS MORNING INTO THIS AFTERNOON. GFS APPEARS TO HAVE
A BETTER HANDLE OF PLACEMENT OF THUNDERSTORMS COMPLEX AND
PROGRESSION ACROSS THE FORECAST AREA. HAVE LEANED MORE TOWARD THE
GFS GUIDANCE FOR PRECIPITATION CHANCES TODAY.
FOR TODAY AND TONIGHT...UPPER TROUGH WILL SWING INTO THE EASTERN
DAKOTAS TODAY...AND HEAD FOR THE CWA TONIGHT. AFTERNOON ML CAPE
VALUES ARE EXPECTED TO CLIMB INTO THE 1000 TO 2000 J/KG RANGE THIS
AFTERNOON. 0 TO 6 KM SHEAR WILL INCREASE TODAY TO 40 TO 50 KTS.
GIVEN THE INSTABILITY AND SHEAR...EXPECT SOME OF THE THUNDERSTORMS
TO HAVE THE POTENTIAL TO BECOME SEVERE WITH GUSTY WINDS THE MAIN
THREAT. IN ADDITION...HIGH PRECIPITABLE WATER VALUES ACROSS THE
AREA...WILL POSE A HEAVY RAIN THREAT INTO THIS EVENING.
SATURDAY AND SUNDAY...NAM/GFS/ECMWF SHOWING GOOD AGREEMENT WITH
PLACEMENT OF UPPER LEVEL TROUGH AXIS...EXTENDING FROM FAR NORTHWEST
ONTARIO INTO CENTRAL IOWA SATURDAY NIGHT. EXPECT TROUGH TO CLOSE
INTO AN UPPER LOW ON SUNDAY OVER NORTHERN ONTARIO...PLACING THE
FORECAST AREA IN COOL CYCLONIC FLOW. EXPECT TROUGH AXIS TO MOVES
ACROSS THE AREA LATE SATURDAY NIGHT INTO SUNDAY.
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
UPPER LOW WILL MOVE TOWARDS JAMES BAY SUNDAY NIGHT WITH A WEAK
EMBEDDED SHORTWAVE MOVING ACROSS NORTHERN NORTH DAKOTA INTO WESTERN
WISCONSIN. THE GFS IS GENERATING PRECIPITATION WITH THIS FEATURE
WHILE THE ECMWF MAINTAINS DRY CONDITIONS. SREF IS ALSO GOING WITH A
DRY SOLUTION THROUGH SUNDAY NIGHT. CONFIDENCE IS LOW REGARDING ANY
PRECIPITATION GENERATION WITH THIS SHORTWAVE...SO WILL MAINTAIN DRY
FORECAST.
BOTH THE GFS/ECMWF INDICATE A SUBTLE SHORTWAVE MOVING ACROSS THE
FORECAST AREA MONDAY AFTERNOON. FORECAST SOUNDINGS SHOWING STEEP
LAPSE RATES AND SOME LOW CAPE DURING THE AFTERNOON HOURS...MAINLY
NORTH OF THE I-94 CORRIDOR. HAVE DECIDED TO ADD SLIGHT OF RAIN SHOWERS FOR
MONDAY AFTERNOON ACROSS THESE AREAS. HAVE ALSO LOWERED HIGH TEMPS A
COUPLE DEGREES ACROSS THE AREAS THAT WILL EXPERIENCE THE RAIN
SHOWERS.
THE ECMWF CONTINUES TO SHOW THAT A SHORT WAVE TROUGH WILL MOVE
THROUGH THE REGION FROM TUESDAY THROUGH WEDNESDAY...THERE REMAINS
SOME CONCERN THAT THE 12.00Z ECMWF WAS TOO STRONG WITH THIS WAVE AND
IT WAS COOLING THE AREA TOO MUCH FOR WEDNESDAY NIGHT AND THURSDAY.
LOOKING AT THE ACTIVE WAVE PATTERN ACROSS THE NORTHERN
HEMISPHERE...IT IS LIKELY THAT THE MODELS WILL GREATLY STRUGGLE WITH
THE UPPER AIR PATTERN AND THIS GREATLY LOWERS THE FORECAST
CONFIDENCE BEYOND WEDNESDAY.
AVIATION...TODAY THROUGH TONIGHT
RATHER COMPLEX SCENARIO FOR THIS FORECAST CYCLE CENTERED MAINLY ON
CONVECTIVE TRENDS IN THE NEAR TERM...THEN AGAIN LATER THIS
AFTERNOON/EVENING.
RADAR CURRENTLY SHOWING A BAND OF CONVECTION FROM EXTREME NORTH
CENTRAL IOWA INTO CENTRAL MINNESOTA IN ZONE OF LOW LEVEL WARM
ADVECTION AND BEING SUPPORTED BY 925MB-850MB MOISTURE TRANSPORT.
MODELS SHOW THIS MOISTURE TRANSPORT TO LEAN INTO THE LOCAL AREA
LATER THIS MORNING...THUS EXPECT CONVECTION TO CONTINUE TO MOVE
EAST-NORTHEAST WITH TIME AFFECTING THE KRST TAF SITE AROUND 08Z...BUT
WITH ITS NORTHEAST TRACK MAY SLIDE NORTH OF THE KLSE TAF SITE.
MAINLY VFR CONDITIONS EXPECTED...WITH THE EXCEPTION OF WITHIN
THUNDERSTORMS...WHERE IFR CONDITIONS ARE POSSIBLE. THESE STORMS WILL
WEAKEN TRANSLATE EASTWARD LATER THIS MORNING.
THERE MAYBE A BREAK IN THE ACTION LATER THIS MORNING INTO EARLY
AFTERNOON. HOWEVER CONTINUED MOISTURE TRANSPORT AHEAD OF AN
APPROACHING COLD FRONT THIS AFTERNOON WILL LIKELY RE-FIRE CONVECTION
ONCE AGAIN...WITH THE MOST PROBABLY TIME OF AFTER 21Z AT BOTH KLSE
AND KRST.
HYDROLOGY...TODAY THROUGH SATURDAY MORNING
WITH PRECIPITABLE WATER VALUES RUNNING AROUND 2 INCHES AND WARM
CLOUD DEPTHS RUNNING BETWEEN 4 AND 4.5 KM...IT APPEARS THE AREA
WILL SEE THE THREAT FOR HEAVY RAIN. IN ADDITION...IT LOOKS LIKE WE
WILL CONTINUE TO SEE REPEATED ROUNDS OF SHOWERS AND THUNDERSTORMS
THROUGH EARLY SATURDAY MORNING. THIS WILL LIKELY RESULT IN THE
POTENTIAL OF SOME FLOODING AND MUD/ROCK SLIDES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR WIZ017-WIZ029-WIZ032-
WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-
WIZ055-WIZ061.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MNZ079-MNZ086-MNZ087-
MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR IAZ008-IAZ009-IAZ010-
IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
FOR IAZ010-IAZ011-IAZ029-IAZ030.
&&
UPDATE...BOYNE
SHORT/LONG TERM...WETENKAMP
AVIATION...RABERDING
HYDROLOGY...WETENKAMPHazardous weather outlook, Aug 13, 11:47 AM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LA CROSSE WI 1147 AM CDT FRI AUG 13 2010 IAZ008-009-018-019-MNZ079-086>088-094>096-WIZ017-029-032>034-041>044- 053-141100- ADAMS-BUFFALO-CHICKASAW-CLARK-DODGE-FILLMORE-FLOYD-HOUSTON-HOWARD- JACKSON-JUNEAU-LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-TAYLOR- TREMPEALEAU-VERNON-WABASHA-WINONA- 1147 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND WESTERN WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT. OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. ADDITIONAL STRONGER STORM DEVELOPMENT IS ALSO POSSIBLE WITH HEAVY RAIN BEING THE MAIN THREAT. ANOTHER 1 TO 2 INCHES OF RAIN IS POSSIBLE IF STRONGER STORMS IMPACT YOUR AREA. THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. HEAT INDEX VALUES WILL BE IN THE 90 TO 100 DEGREE RANGE FROM THIS AFTERNOON IN THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. RAINFALL TOTALS AND ANY REPORTS OF FLOODING WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR WAS HELD AT 11 AM TODAY. NO ADDITIONAL CONFERENCE CALL IS PLANNED AT THIS TIME...ALTHOUGH THE STATE OF WISCONSIN IS HAVING A CALL AT 1 PM TODAY. IAZ010-011-029-030-WIZ054-055-061-141100- ALLAMAKEE-CLAYTON-CRAWFORD-FAYETTE-GRANT-RICHLAND-WINNESHIEK- 1147 AM CDT FRI AUG 13 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT...AND A HEAT ADVISORY IS IN EFFECT THROUGH 7 PM THIS EVENING. OCCASIONAL THUNDERSTORMS WILL MOVE ACROSS THE AREA THROUGH THIS EVENING. THESE WILL BE CAPABLE OF PRODUCING HOURLY RAINFALL RATES OF ONE TO TWO INCHES WHICH MAY RESULT IN SOME FLASH FLOODING. IN ADDITION TO THE FLOODING...THERE MAY BE ROCK AND MUD SLIDES IN AREAS WITH STEEP TERRAIN. BESIDES THE FLOODING POTENTIAL...THE THUNDERSTORMS WILL ALSO HAVE THE POTENTIAL OF PRODUCING DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES. HEAT INDEX VALUES WILL BE IN THE 100 TO 105 DEGREE RANGE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE THUNDERSTORMS WILL COME TO AN END ON SATURDAY AND AT THIS TIME THEY ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. MORE SHOWERS AND THUNDERSTORMS ARE POSSIBLE TUESDAY INTO WEDNESDAY. HOWEVER IT IS TOO EARLY TO DETERMINE IF THEY POSE A SEVERE WEATHER RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO THIS EVENING. PLEASE NOTE RAINFALL TOTALS AND ANY FLOODING OBSERVED. .EMERGENCY MANAGEMENT COORDINATION... A WEBINAR WAS HELD AT 11 AM THIS MORNING. NO OTHER CONFERENCE CALL IS SCHEDULED...ALTHOUGH THE STATE OF WISCONSIN IS HOLDING A CALL AT 1 PM. SHEA
In the hours before
Special weather statement, Aug 13, 9:38 AM CDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 938 AM CDT FRI AUG 13 2010 IAZ011-WIZ053>055-131530- ALLAMAKEE-CRAWFORD-RICHLAND-VERNON- 938 AM CDT FRI AUG 13 2010 ...STRONG THUNDERSTORMS EXPECTED IN ALLAMAKEE...CRAWFORD...RICHLAND AND VERNON COUNTIES THIS MORNING... AT 934 AM...LINES OF THUNDERSTORMS WITH GUSTY WINDS AND HEAVY RAIN WILL PASS THROUGH THE AREA THIS MORNING. RAINFALL COULD REACH 3 INCHES IN SOME PLACES AND LEAD TO RAPID RUNOFF. WIND GUSTS OF 40 TO 50 MPH ARE ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 PM AND A FLASH FLOOD WATCH IS ALSO IN EFFECT. SHEA
Local storm report, Aug 13, 9:59 AM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
959 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 AM TSTM WND GST LYNDON STATION 43.71N 89.89W
08/13/2010 M69 MPH JUNEAU WI TRAINED SPOTTER
0900 AM HEAVY RAIN WHITEHALL 44.37N 91.31W
08/13/2010 M3.17 INCH TREMPEALEAU WI CO-OP OBSERVER
&&
MWLocal storm report, Aug 13, 10:03 AM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1003 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND GST 2 NNE LYNDON STATION 43.74N 89.88W
08/13/2010 E67 MPH JUNEAU WI TRAINED SPOTTER
ALONG HWY 82 NEAR THE JUNEAU/ADAMS COUNTY BORDER.
&&
MWLocal storm report, Aug 13, 10:04 AM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1004 AM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM TSTM WND GST LYNDON STATION 43.71N 89.89W
08/13/2010 M69.00 MPH JUNEAU WI TRAINED SPOTTER
&&
MWLocal storm report, Aug 13, 12:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LA CROSSE WI
1231 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM TSTM WND DMG 2 E BERNE 44.16N 92.73W
08/13/2010 DODGE MN LAW ENFORCEMENT
TOP OF TREE BROKE OFF. TIME ESTIMATED.
0350 AM TSTM WND DMG ORONOCO 44.16N 92.54W
08/13/2010 OLMSTED MN PUBLIC
MULTIPLE LARGE TREES DOWN. SOFFIT...FASCIA...SIDING...AND
GARAGE DOOR DAMAGE. TRAILER TUMBLED AND MOVED NEAR TILLYS
TAVERN.
0350 AM TSTM WND DMG ORONOCO 44.16N 92.54W
08/13/2010 OLMSTED MN EMERGENCY MNGR
CAMPER BLOWN OVER
0410 AM TSTM WND DMG LAKE CITY 44.45N 92.28W
08/13/2010 WABASHA MN CO-OP OBSERVER
SEVERAL TREES DOWN IN AND AROUND THE LAKE CITY AREA. A
SILO NEAR THE CARGILL PLANT WAS KNOCKED DOWN.
0420 AM TSTM WND DMG LAKE CITY 44.45N 92.28W
08/13/2010 WABASHA MN LAW ENFORCEMENT
TREES AND POWER LINES REPORTED DOWN IN LAKE CITY. TIME
ESTIMATED.
0425 AM TSTM WND DMG NELSON 44.42N 92.00W
08/13/2010 BUFFALO WI TRAINED SPOTTER
MANY TREES DOWN IN AND AROUND THE NELSON AREA.
0441 AM TSTM WND GST 3 NW WABASHA 44.40N 92.09W
08/13/2010 M48.00 MPH WABASHA MN AMATEUR RADIO
0500 AM TSTM WND DMG 4 NW ALMA 44.37N 91.98W
08/13/2010 BUFFALO WI PUBLIC
TREES REPORTED DOWN BETWEEN ALMA AND NELSON.
0510 AM TSTM WND DMG INDEPENDENCE 44.36N 91.42W
08/13/2010 TREMPEALEAU WI TRAINED SPOTTER
TREES DOWN AND TIN BLOWN OFF A BARN ROOF.
0525 AM TSTM WND DMG 1 N INDEPENDENCE 44.38N 91.42W
08/13/2010 TREMPEALEAU WI AMATEUR RADIO
LIMBS DOWN ACROSS POWER LINES
0530 AM TSTM WND DMG 2 N STEWARTVILLE 43.89N 92.49W
08/13/2010 OLMSTED MN LAW ENFORCEMENT
SEMI TRUCK BLOWN OVER NEAR HIGHWAY 63 AND INTERSTATE 90
INTERCHANGE
0532 AM TSTM WND DMG STEWARTVILLE 43.86N 92.49W
08/13/2010 OLMSTED MN EMERGENCY MNGR
NUMEROUS TREES DOWN IN TOWN
0532 AM TSTM WND DMG STEWARTVILLE 43.86N 92.49W
08/13/2010 OLMSTED MN EMERGENCY MNGR
WIND DAMAGE TO TRAILER HOMES
0608 AM FLASH FLOOD 1 N ZUMBRO FALLS 44.30N 92.43W
08/13/2010 WABASHA MN LAW ENFORCEMENT
WATER OVER HIGHWAY 63 1.5 MILES NORTH OF ZUMBRO FALLS.
0625 AM TSTM WND DMG PICKWICK 43.98N 91.60W
08/13/2010 WINONA MN EMERGENCY MNGR
LARGE TREE DOWN.
0627 AM TSTM WND GST 6 W ARCADIA 44.25N 91.61W
08/13/2010 E50.00 MPH BUFFALO WI PUBLIC
0627 AM TSTM WND DMG BLAIR 44.30N 91.23W
08/13/2010 TREMPEALEAU WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN.
0627 AM HAIL 2 N WHITEHALL 44.39N 91.31W
08/13/2010 E1.00 INCH TREMPEALEAU WI PUBLIC
0630 AM TSTM WND DMG TAYLOR 44.32N 91.12W
08/13/2010 JACKSON WI LAW ENFORCEMENT
SHERIFFS OFFICE REPORTS TREES DOWN IN MANY LOCATIONS IN
WESTERN JACKSON COUNTY INCLUDING AREAS EAST OF
BLAIR...AND IN AND AROUND TAYLOR...NORTHFIELD...ALMA
CENTER...YORK...AND BLACK RIVER FALLS. TIME OF EVENT FROM
AROUND 630-700 AM.
0630 AM FLASH FLOOD ALMA 44.33N 91.92W
08/13/2010 BUFFALO WI EMERGENCY MNGR
DAMAGE ACROSS THE COUNTY. 31 MUDSLIDES AND 4 COUNTY ROADS
CLOSED.
0632 AM TSTM WND DMG TAYLOR 44.32N 91.12W
08/13/2010 JACKSON WI TRAINED SPOTTER
SEVERAL TREE LIMBS DOWN AND A SMALL TREE DOWN. WIND GUSTS
ESTIMATED 50 TO 55 MPH.
0640 AM TSTM WND GST TAYLOR 44.32N 91.12W
08/13/2010 E45.00 MPH JACKSON WI TRAINED SPOTTER
ESTIMATED 40 TO 50 MPH WINDS.
0700 AM FLASH FLOOD INDEPENDENCE 44.36N 91.42W
08/13/2010 TREMPEALEAU WI TRAINED SPOTTER
ROAD WASHOUTS. WASHED OUT CULVERTS. CREEKS OUT OF THEIR
BANKS. WATER OVER ROADWAYS. ALL IN AND AROUND THE
INDEPENDENCE AREA. RAINFALL OF 4 INCHES.
0700 AM HEAVY RAIN INDEPENDENCE 44.36N 91.42W
08/13/2010 E4.00 INCH TREMPEALEAU WI TRAINED SPOTTER
0700 AM HEAVY RAIN 3 SW RENO 43.57N 91.32W
08/13/2010 M1.96 INCH HOUSTON MN TRAINED SPOTTER
0700 AM HEAVY RAIN 2 NW WABASHA 44.39N 92.07W
08/13/2010 M3.00 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN ALMA 44.33N 91.92W
08/13/2010 E3.45 INCH BUFFALO WI CO-OP OBSERVER
0700 AM HEAVY RAIN ZUMBRO FALLS 44.29N 92.43W
08/13/2010 E3.20 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN KELLOGG 44.31N 92.00W
08/13/2010 M3.43 INCH WABASHA MN MESONET
0700 AM HEAVY RAIN WABASHA 44.37N 92.05W
08/13/2010 M4.16 INCH WABASHA MN CO-OP OBSERVER
0700 AM HEAVY RAIN 2 NW BLAIR 44.32N 91.26W
08/13/2010 M2.00 INCH TREMPEALEAU WI CO-OP OBSERVER
0705 AM TSTM WND DMG 4 W SPARTA 43.94N 90.89W
08/13/2010 MONROE WI TRAINED SPOTTER
RURAL STREET SIGN DAMAGE IN THE AREA OF GARDEN AVENUE ON
THE MONROE/LA CROSSE COUNTY LINE WEST OF SPARTS.
0724 AM TSTM WND DMG WILTON 43.81N 90.53W
08/13/2010 MONROE WI LAW ENFORCEMENT
TREE DOWN IN WILTON
0725 AM TSTM WND GST FORT MC COY 44.02N 90.68W
08/13/2010 E45.00 MPH MONROE WI TRAINED SPOTTER
0732 AM TSTM WND GST TOMAH 43.99N 90.50W
08/13/2010 E45.00 MPH MONROE WI TRAINED SPOTTER
0750 AM HEAVY RAIN THEILMAN 44.30N 92.20W
08/13/2010 M3.81 INCH WABASHA MN CO-OP OBSERVER
0800 AM FLASH FLOOD PIGEON FALLS 44.42N 91.21W
08/13/2010 TREMPEALEAU WI LAW ENFORCEMENT
COUNTY SHERIFF REPORTS MANY AREAS WITH MUDSLIDES AND
ROADS UNDER WATER ACROSS NORTHERN PART OF COUNTY.
0800 AM HEAVY RAIN 1 N TREMPEALEAU 44.02N 91.44W
08/13/2010 M2.20 INCH TREMPEALEAU WI PUBLIC
2.20 INCHES BETWEEN 630 AND 745 AM. 1.8 OF THAT FELL IN
THE FIRST 45 MINUTES.
0800 AM FLASH FLOOD NELSON 44.42N 92.00W
08/13/2010 BUFFALO WI TRAINED SPOTTER
SEVERAL MUDSLIDES IN AND AROUND THE NELSON AREA. SEVERAL
SMALLER CREEKS OUT OF THEIR BANKS AND UP OVER BRIDGE
CROSSINGS. RAINFALL ESTIMATED AROUND 5 INCHES.
0803 AM FLOOD LA CROSSE 43.83N 91.23W
08/13/2010 LA CROSSE WI AMATEUR RADIO
STREET FLOODING IN LA CROSSE
0810 AM TSTM WND GST 2 NNE LYNDON STATION 43.74N 89.88W
08/13/2010 E67.00 MPH JUNEAU WI TRAINED SPOTTER
ALONG HWY 82 NEAR THE JUNEAU/ADAMS COUNTY BORDER.
0811 AM TSTM WND GST LYNDON STATION 43.71N 89.89W
08/13/2010 M69.00 MPH JUNEAU WI TRAINED SPOTTER
0820 AM FLOOD LA CROSSE 43.83N 91.23W
08/13/2010 LA CROSSE WI AMATEUR RADIO
THREE FEET OF WATER AT INTERSECTION OF CASS STREET AND
15TH
0822 AM TSTM WND DMG TOMAH 43.99N 90.50W
08/13/2010 MONROE WI LAW ENFORCEMENT
TREE DOWN IN TOMAH - ALSO WIND DAMAGE TO PARKING LOT
LIGHT AT ACE HARDWARE
0900 AM HEAVY RAIN WHITEHALL 44.37N 91.31W
08/13/2010 M3.17 INCH TREMPEALEAU WI CO-OP OBSERVER
&&
SHEALocal storm report, Aug 13, 12:38 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1238 PM CDT FRI AUG 13 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 PM FLOOD YUBA 43.54N 90.43W
08/13/2010 RICHLAND WI EMERGENCY MNGR
PINE RIVER NEAR TOPPING BRIDGE AT COUNTY ROAD C
&&
SHEAThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 1:34 AM CDT | Flash Flood Watch | ARX | Clark, Taylor | 17 min |
| Aug 13, 1:51 AM CDT | Flash Flood Watch | ARX | Adams, Buffalo, Clark, Crawford, Grant, Jackson and 7 more | 22 hr |
| Aug 13, 3:55 AM CDT | Heat Advisory | ARX | Crawford, Grant, Richland | 15 hr |
| Aug 13, 4:20 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo | 55 min |
| Aug 13, 4:59 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, Trempealeau | 61 min |
| Aug 13, 5:56 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, Trempealeau | 49 min |
| Aug 13, 6:03 AM CDT | Severe Thunderstorm Warning | ARX | Buffalo, La Crosse, Trempealeau | 57 min |
| Aug 13, 6:11 AM CDT | Flash Flood Warning | ARX | Buffalo, Trempealeau | 3 hr |
| Aug 13, 6:31 AM CDT | Severe Thunderstorm Warning | ARX | Jackson, La Crosse, Monroe | 59 min |
| Aug 13, 7:18 AM CDT | Severe Thunderstorm Warning | ARX | Adams, Jackson, Juneau, Monroe, Vernon | 57 min |
| Aug 13, 7:48 AM CDT | Areal Flood Advisory | ARX | La Crosse | 93 min |
| Aug 13, 8:59 AM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 6 hr |
| Aug 13, 9:05 AM CDT | Flash Flood Watch | ARX | Clark, Taylor | 13 hr |
| Aug 13, 9:10 AM CDT | Areal Flood Advisory | ARX | Crawford, Richland, Vernon | 3 hr |
| Aug 13, 9:36 AM CDT | Areal Flood Warning | ARX | Jackson | 5 hr |
| Aug 13, 10:33 AM CDT | River Flood Warning | ARX | Buffalo, Trempealeau | 5 days |
| Aug 13, 11:24 AM CDT | Flash Flood Warning | ARX | Crawford, Richland, Vernon | 4 hr |
| Aug 13, 12:08 PM CDT | River Flood Warning | ARX | Vernon | 10 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Richland, Vernon | 25 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Richland, Vernon | 66 hr |
| Aug 13, 1:05 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 3 days |
| Aug 13, 2:53 PM CDT | Areal Flood Advisory | ARX | Grant | 4 hr |
| Aug 13, 2:58 PM CDT | Areal Flood Warning | ARX | Buffalo, Trempealeau | 24 hr |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford, Vernon | 4 days |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford | 5 days |
| Aug 13, 3:19 PM CDT | River Flood Warning | ARX | Crawford | 6 days |
| Aug 13, 3:24 PM CDT | Areal Flood Warning | ARX | Richland, Vernon | 24 hr |
| Aug 13, 2:40 AM CDT | Severe Thunderstorm Warning | ARX | Dodge | 65 min |
| Aug 13, 3:46 AM CDT | Severe Thunderstorm Warning | ARX | Olmsted, Wabasha | 44 min |
| Aug 13, 4:32 AM CDT | Flash Flood Warning | ARX | Wabasha | 3 hr |
| Aug 13, 5:40 AM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Mower, Olmsted, Winona | 50 min |
| Aug 13, 3:17 PM CDT | Severe Thunderstorm Warning | ARX | Dodge, Olmsted, Wabasha | 58 min |
| Aug 13, 3:34 PM CDT | Tornado Warning | ARX | Dodge, Olmsted, Wabasha | 26 min |
| Aug 13, 3:53 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 37 min |
| Aug 13, 4:44 PM CDT | Flash Flood Warning | ARX | Dodge, Mower, Olmsted | 4 hr |
| Aug 13, 4:45 PM CDT | Tornado Warning | ARX | Dodge, Olmsted | 30 min |
| Aug 13, 5:43 PM CDT | Tornado Warning | ARX | Olmsted | 32 min |
| Aug 13, 5:50 PM CDT | Flash Flood Warning | ARX | Olmsted, Wabasha, Winona | 6 hr |
| Aug 13, 6:16 PM CDT | Severe Thunderstorm Warning | ARX | Olmsted | 44 min |
| Aug 13, 6:53 PM CDT | Severe Thunderstorm Warning | ARX | Fillmore, Houston, Winona | 16 min |
Nearby
River Flood Warnings in Wisconsin, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.